MAUDE Adverse Event Report: SYNTHES GMBH STERNAL ZIPFIX WITH NEEDLE STERILE/20 PACK; CERCLAGE FIXATION

SYNTHES GMBH STERNAL ZIPFIX WITH NEEDLE STERILE/20 PACK; CERCLAGE FIXATION
Model Number 08.501.001.20S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/ investigation but has yet to be received.Reporter is a j&j representative.The investigation could not be completed, no conclusion could be drawn at the time of filing this report.Customer quality investigation: the device was not returned.A photo-investigation was performed on the image.Upon inspecting the image provided, it was observed that one of the zipfix was broken.However, the root cause of the breakage cannot be determined based on the available images.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint condition can be confirmed during photo investigation.During the investigation, no product design issues, or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot.Part: 08.501.001.20s, lot: 63p3756, manufacturing site: bettlach, release to warehouse date: october 15, 2020, expiry date: october 01, 2025.A manufacturing record evaluation was performed for the finished good lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the patient underwent for a surgery.During the surgery, the zipfix was unlocked after locking.It was unknown if the procedure completed successfully.The patient outcome was unknown.This complaint involves one (1) device.This report is for (1) sternal zipfix with needle sterile/20 pack this report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: visual analysis of the returned sternal zipfix needle sterile-20pk observed the needle end of the single unit returned zip fix was cut indicating that the device had been used and cut.This would not contribute to the reported complaint condition.No signs of any damage were observed on the teeth or the locking tab.No other issues were identified with the device.The dimensional inspection was not performed due to the design of the device.The observed condition of the sternal zipfix needle sterile-20pk was consistent with the device being used but no issues related to the reported complaint condition were found.A functional test performed on the locking of the tab onto the teeth determined the zipfix to perform as intended.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the sternal zipfix needle sterile-20pk performed as intended during the functional test.While no definitive root cause could be determined from the available information, it is probable that the user used the flat surface of the zipfix instead of the surface with teeth to lock the zipfix.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : part: 08.501.001.20s, lot: 63p3756, manufacturing site: bettlach, release to warehouse date: 15 october 2020, expiry date: 01 october 2025.A manufacturing record evaluation was performed for the finished good lot and no non-conformances were identified.,part: 08.501.001.20s.A manufacturing record evaluation was performed for the finished good lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9 h3, h6: the subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STERNAL ZIPFIX WITH NEEDLE STERILE/20 PACK
Common Device Name
CERCLAGE FIXATION
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12475430
Report Number8030965-2021-07760
Device Sequence Number3779703
Product Code JDQ
UDI-Device Identifier20887587025992
UDI-Public(01)20887587025992
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K110789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2025
Device Model Number08.501.001.20S
Device Catalogue Number08.501.001.20S
Device Lot Number63P3756
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer01/19/2022
02/23/2022
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date02/18/2022
03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown